case report on metronidazole induced rash

  • Dr.Allu Hari Krishna Associate Professor in Avanthi Institute of Pharmaceutical Sciences, Cherukupally, Vizianagaram.
  • Mahesh Pavan.Kontheti Student of Avanthi Institute of Pharmaceutical Sciences, Cherukupally, Vizianagaram.
    maheshpavankontheti@gmail.com
  • B.Navya Deepika Student of Avanthi Institute of Pharmaceutical Sciences, Cherukupally, Vizianagaram
  • V.Upajna Student of Avanthi Institute of Pharmaceutical Sciences, Cherukupally, Vizianagaram.

Abstract

Metronidazole is a synthetic nitroimidazole. It acts by disruption of DNA and inhibition of nucleic acid synthesis. Hypersensitivity reactions, including urticaria, pruritus, erythematous rash, and flushing have been reported; however, the frequency of reactions is not known. This is a case report of 7 year old female Child patient who was admitted in paediatric ward in King George Hospital, Visakhapatnam with a chief complaint of fever with vomiting and loose stools since 7 days. On the 2nd day of her treatment, she developed rashes and facial flushing associated with redness of face. Metronidazole was stopped after 3 days of appearance of these complaints so we suspect that it is a condition of metronidazole induced rash. Physician must suspect if such reactions occur during the treatment with metronidazole and must cautiously evaluate such drug-associated rashes.

Keywords: Metronidazole, rash, adverse drug reaction.

Downloads

Download data is not yet available.

References

1) Rare Side Effects of Metronidazole -Venkategowda PM*1 and Rao SM2
ISSN: 2375-7043
2) Metronidazole hypersensitivity and oral desensitization by
Margaret L. Kurohara, MD, Frank K. Kwong, MD, Thomas B. Lebherz, MD, and William B. Klaustermeyer, MD Los Angeles, Calif.
3) Dr.Prashant Wadagbalkar et al. / International Journal of Pharma Sciences and Research (IJPSR), ISSN : 0975-9492 Vol 6 No 02 Feb 2015, METRONIDAZOLE INDUCED
MACULOPAPULAR RASHES: CASEREPORT
4) International Journal of Science and Healthcare Research Vol.4; Issue: 2; April-June 2019 Website: www.ijshr.com Case Report ISSN: 2455-7587 Ceftriaxone Induced Rash Dermatitis: A Case Report Vageeshwari Devuni CMR College Of Pharmacy, Kandlakoya, Medchal road, Hyderabad.

5) METRONIDAZOLE INDUCED MACULOPAPULAR RASHES: CASE REPORT BY Dr.Prashant Wadagbalkar et al. / International Journal of Pharma Sciences and Research (IJPSR)
Statistics
111 Views | 66 Downloads
Citatons
How to Cite
Allu , H. K., mahesh pavan kontheti, N. D. B, and U. V. “Case Report on Metronidazole Induced Rash”. World Journal of Current Medical and Pharmaceutical Research, Vol. 2, no. 2, Mar. 2020, pp. 94-95, doi:10.37022/WJCMPR.2020.2202.
Section
Case Reports

Most read articles by the same author(s)